Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 254, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2018, 7:08 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2018, 7:08 PM MDT (01:08 UTC)
- Expired
- Aug 6, 2018, 8:00 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 7:21 PM MDT | HAIL 1.75 | 10 Ssw Ogallala, NE | |
| Aug 6, 7:33 PM MDT | HAIL 4.25 | 3 N Grant, NE | REPORT WITH PICTURE VIA SOCIAL MEDIA. |
| Aug 6, 7:41 PM MDT | HAIL 2.5 | N Grant, NE | MEASURED 3 INCH HAIL ON NORTH SIDE OF GRANT. |
| Aug 6, 7:45 PM MDT | HAIL 3 | 1 E Grant, NE | VIA SOCIAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1397 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.4
The text
As transmitted.
192
WUUS53 KLBF 070108
SVRLBF
NEC101-135-070200-
/O.NEW.KLBF.SV.W.0254.180807T0108Z-180807T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
708 PM MDT MON AUG 6 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northwestern Perkins County in southwestern Nebraska...
Southwestern Keith County in southwestern Nebraska...
* Until 800 PM MDT.
* At 708 PM MDT, a severe thunderstorm was located near Brule, or 9
miles southwest of Ogallala, moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Grant, Brule, Madrid, Brandon, Wild Horse Spring and Megeath.
This includes the following highways...
Highway 61 between mile markers 61 and 83.
Interstate 80 in Nebraska between mile markers 109 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to shelter inside a strong building, and stay away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4112 10205 4117 10185 4090 10148 4079 10163
4078 10205
TIME...MOT...LOC 0108Z 318DEG 26KT 4105 10187
HAIL...2.00IN
WIND...60MPH
$$
Roberg2 follow-up statements
353
WWUS53 KLBF 070125
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
725 PM MDT MON AUG 6 2018
NEC101-135-070200-
/O.CON.KLBF.SV.W.0254.000000T0000Z-180807T0200Z/
Perkins NE-Keith NE-
725 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR NORTHWESTERN PERKINS AND SOUTH CENTRAL KEITH COUNTIES...
At 724 PM MDT, a severe thunderstorm was located 7 miles north of
Grant, moving southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Grant, Madrid, Brandon and Wild Horse Spring.
This includes Highway 61 between mile markers 61 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4101 10205 4110 10175 4090 10148 4079 10163
4078 10205
TIME...MOT...LOC 0124Z 324DEG 30KT 4095 10176
HAIL...2.00IN
WIND...60MPH
$$
Roberg706
WWUS53 KLBF 070137
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
737 PM MDT MON AUG 6 2018
NEC101-070147-
/O.CAN.KLBF.SV.W.0254.000000T0000Z-180807T0200Z/
Keith NE-
737 PM MDT MON AUG 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KEITH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4095 10191 4099 10161 4090 10148 4079 10163
4078 10188
TIME...MOT...LOC 0137Z 328DEG 31KT 4085 10172
$$
NEC135-070200-
/O.CON.KLBF.SV.W.0254.000000T0000Z-180807T0200Z/
Perkins NE-
737 PM MDT MON AUG 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR CENTRAL PERKINS COUNTY...
At 737 PM MDT, a severe thunderstorm was located over Grant, moving
southeast at 35 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Grant, Madrid and Wild Horse Spring.
This includes Highway 61 between mile markers 61 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4095 10191 4099 10161 4090 10148 4079 10163
4078 10188
TIME...MOT...LOC 0137Z 328DEG 31KT 4085 10172
HAIL...2.00IN
WIND...60MPH
$$
RobergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:40 PM MDT, 28 minutes earlier.
Area forecast discussion, Aug 6, 6:40 PM MDT, 28 minutes before
Area Forecast Discussion National Weather Service North Platte NE 740 PM CDT Mon Aug 6 2018 .SYNOPSIS... Issued at 314 PM CDT Mon Aug 6 2018 H5 analysis from this morning had a tandem of highs located across the southern third of the CONUS. The first was over eastern Arizona and a second over southern Alabama. Further north, low amplitude flow extended from California, east into Ohio valley and Mid Atlantic. Across the northern tier of the CONUS, low amplitude ridging was present across the Pacific NW. East of this feature, a low amplitude trough of low pressure was present across the northern plains into the northern Great Lakes. Within this trough, several weak disturbances were noted with shortwaves present across sern Montana, eastern North Dakota, southern Iowa and central Wisconsin. At the surface: Low pressure was present across western Kansas with a stationary front extending to the east northeast into northwestern Missouri. West of the low the the front extended into southeastern and central Colorado. Across western and north central Nebraska, light easterly and northeasterly winds were present and led to low cloudiness across portions of west central and southwestern Nebraska earlier today. The bulk of this has burnt off by mid afternoon. Mid level convective cloudiness has developed with showers and embedded thunderstorms present across northern Nebraska, as well as central and south central Nebraska. Readings as of 3 PM CDT, ranged from 67 in Gordon with rain, to 80 at North Platte and O'Neill. && .SHORT TERM...(This evening through Tuesday) Issued at 314 PM CDT Mon Aug 6 2018 Tonight and Tuesday...Thunderstorm and rain chances are the main forecast challenges in the short term. For tonight: The shortwave, currently over sern Montana, will approach the Central plains early this evening. Two areas of thunderstorms are expected to initiate in advance of this feature, the first over Kansas into south central and southeastern Nebraska INVOF the stationary front. The second favored area is over northern Nebraska which is INVOF of the shortwave trough. This scenario is supported by the latest NAM12 and GFS solutions and to a lesser degree by the latest ECMWF solution. The WARW seems to be the outlier this morning, forcing a broad swath of precipitation across the forecast area tonight. Looking at the other HREF members, they are similar to the NAM12/GFS camp, favoring precipitation across the northern forecast area and in the far southeastern forecast area. That being said, decided to focus the highest pops across north central Nebraska and sern portions of the forecast area. As for the severe threat, deep layer shear is strong tonight, generally greater than 50 KTS and with limited cape in place, it may be hard for updrafts to overcome the strong shear tonight. For that reason, and the fact that CAPE is limited, tonight, not overly concerned about severe storms tonight. With steep mid level lapse rates in place, any strong storms may produce some hail up to dime or nickle size. .LONG TERM...(Tuesday night through Monday) Issued at 314 PM CDT Mon Aug 6 2018 Tuesday night through Thursday...Another round of convection will develop Tuesday afternoon along the front ranges of southeastern Wyoming and Colorado. Northwesterly H5 flow aloft will carry this activity generally southwest of the forecast area. Some of this has the potential to clip the swrn forecast area Tuesday evening and have included it in the latest forecast package. On Wednesday into Wednesday night, high pressure aloft will build north from the swrn CONUS into the intermountain west. The result will be north northwesterly steering winds Wednesday night into Thursday. There will be one last small chance for pcpn Wednesday evening as a weak disturbance tracks through central Nebraska. This was not captured by the superblend and after collaboration with GID and GLD, went ahead and added pops to the fcst. Thursday night through Monday...High pressure across the intermountain west, will build east from the intermountain west onto the central and northern plains by the end of the week. This will result in warm temperatures and dry conditions in a subsidence rich environment. This is expected to persist through the weekend with the next outside chance for pcpn next Monday night as the ridge breaks down and a broad trough of low pressure traverses the northern plains. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 740 PM CDT Mon Aug 6 2018 An intense thunderstorm with large hail west of KOGA, as scattered showers and a few thunderstorms continued from near KTIF toward KONL. The thunderstorm activity will end overnight with clearing skies. Scattered high clouds Tuesday along with light amd variable winds. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Roberg
Hazardous weather outlook, Aug 6, 3:22 PM MDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 422 PM CDT Mon Aug 6 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-072130- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 422 PM CDT Mon Aug 6 2018 /322 PM MDT Mon Aug 6 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Showers and thunderstorms are possible this evening. Some storms in the west and southwest could be stronger with wind gusts around 50 mph. Any storms could produce brief heavy downpours and occasional lightning. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Thunderstorms are possible Tuesday night and Wednesday night across far southwestern into portions of central Nebraska. At this time, no severe storms are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Aug 6, 5:47 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NNE LISCO 41.59N 102.58W
08/06/2018 E1.75 INCH GARDEN NE PUBLIC
RANGE FROM DIMES TO GOLF BALLS. LASTED APPROXIMATED 5 TO
8 MINUTES.
&&
JURGENSENLocal storm report, Aug 6, 6:01 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
701 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 6 NE LISCO 41.57N 102.55W
08/06/2018 E2.75 INCH GARDEN NE PUBLIC
EXTENSIVE DAMAGE AT PROPERTY INCLUDING TO WINDOWS AND
SIDING OF HOUSE.
&&
JURGENSENLocal storm report, Aug 6, 6:35 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HAIL 5 NE OSHKOSH 41.46N 102.28W
08/06/2018 E1.75 INCH GARDEN NE CO-OP OBSERVER
HAIL DESTROYED WINDSHIELD OF VEHICLE.
&&
JURGENSENLocal storm report, Aug 6, 6:37 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
737 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL 3 ESE OSHKOSH 41.39N 102.29W
08/06/2018 M2.00 INCH GARDEN NE STORM CHASER
HAIL OF 2.25 INCHES IN DIAMETER. REPORT WITH PHOTO FROM
SOCIAL MEDIA.
&&
JURGENSENLocal storm report, Aug 6, 7:02 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT MON AUG 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 NE BIG SPRINGS 41.09N 102.03W
08/06/2018 E60 MPH KEITH NE PUBLIC
&&
JURGENSENSpecial weather statement, Aug 6, 7:06 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
806 PM CDT MON AUG 6 2018
NEZ008-070145-
Brown NE-
806 PM CDT MON AUG 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND SOUTHERN
KEYA PAHA COUNTIES UNTIL 845 PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm near
Johnstown, or about 5 miles west of Ainsworth, moving east at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Antelope Peak, Keller Park State Recreation Area and Pine Glen State
Wildlife Refuge.
This includes Highway 183 between mile markers 196 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4273 9974 4257 9968 4256 10000 4264 10004
4274 9975
TIME...MOT...LOC 0106Z 250DEG 8KT 4261 9997
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:20 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Aug 6, 6:31 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 44 min |
| Aug 6, 7:06 PM MDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 6, 7:47 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 6, 7:59 PM MDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 7, 5:06 PM MDT | Special Weather Statement | LBF | Blaine, Logan, Thomas | 39 min |
| Aug 7, 5:22 PM MDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.